The 25th Annual Bellevue College Jazz Band Festival

JazzBadn

Greetings fellow band directors.  I hope you had a wonderful summer and are hitting your stride this fall!  I would like to take this opportunity to invite you to participate in the 25th Annual Bellevue College Jazz Band Festival. We are thrilled to have Erena Terakubo, saxophonist, as our guest artist for this year’s festival.

Over the past few years we have worked to improve the musical and educational experience for you and your students, and this year is no different!
All preliminary performances will be live-streamed on the Bellevue College website.

Live Stream

High School Combo Division

Student groups will perform and receive feedback onstage from our artists. One ensemble will be chosen to perform on the Saturday evening concert.

Extended Performance & Clinic Times

Middle/Jr. High Division will enjoy 20-minute performances and 35-minute clinics.
High School Division will enjoy 30-minute performances and 45-minute clinics.

Masterclass/Performance

Erena Terakubo will provide a masterclass and performance on Friday/Saturday afternoon and will be featured with the Bellevue College Big Band on Saturday evening.

Web Registration

Registration has been moved 100% online.  We hope you enjoy this new streamlined method for enrollment!

As always, we look forward to hosting you and your students at the 25th Annual Bellevue College Jazz Festival.

Please, click on the bottom below to start your registration.

Register
Erena Terakubo

Erena Terakubo was born in Sapporo, Japan. She began playing the alto saxophone at the age of nine. Terakubo played the saxophone influenced by artists such as Charlie Parker, Cannonball Adderley, and Sonny Stitt.

In 2010, Terakubo released her first album, “North Bird” with Kenny Barron, Christian McBride, Lee Pearson, and Peter Bernstein, through Japanese major label King Records. It marked No. 1 on the Japanese jazz charts and was awarded Swing Journal’s Gold Disc. Later that year, she performed with Ron Carter, Omar Hakim, and Will Boulware at the Tokyo Jazz Festival. In 2011, Terakubo recorded her second album, “New York Attitude” with Kenny Barron, Ron Carter, Lee Pearson, and Dominick Farinacci. In the same year, she received a presidential scholarship from Berklee College of Music. She graduated in 2015. She moved to New York in the same year.

Terakubo has performed with Kenny Barron, Ron Carter, Jimmy Cobb, Louis Hayes, Vincent Herring, Christian McBride, John Beasley’s Monk’estra, Lewis Nash, and Lenny White just to name a few. In addition, Terakubo has toured around the globe as a leader including Asia, Europe, Africa, South America, Australia, and the Middle East. Terakubo released 6 albums as a leader.

  1. FRIDAY: Middle/Jr High Schools – 9:00 am to 5:30 pm: 20 minute performance, 35 minute clinic.
  2. SATURDAY: High Schools – 8:00 am to 5:00 pm: 25 minute performance, 45 minute clinic.
  3. High School Combo Division.
  4. Live streaming of daytime performances.
  5. CD recording of each group’s performance & Judge Comments.
  6. State of the art sound reinforcement.
  7. Masterclass and performance by Guest Artist.
  8. Competitive or “Comment-Only” option.
  9. Awards will be given at the end of the day and evening concert.
  10. Awards will include outstanding bands and outstanding soloists
  11. Saturday Evening Concert is free to all participants

BC’s Jazz Band, directed by Jim Sisko, will host the 25th annual Bellevue College Jazz Band Festival. There will be 40  Middle School, High School and College Jazz Bands and Combos participating over two days.

Schedule

Friday, February 3, will be an all day event for Middle Schools from 9:00 am to 5:30 pm. Friday will come to an end presenting the top three schools with special recognition in addition to a special presentation of 8 individual awards.

Saturday, February 4,  from 8:00 am to 5:00 pm, the High schools will compete.  At 5:00 pm the top three schools will be selected for the evening concert. The evening concert will start at 8:00 pm with the top three high schools performing followed by a performance by own BC Jazz Band with guest artist Erena Terakubo.

Guest artist saxophonist Erena Terakubo will be performing at a clinic on Friday & Saturday during the lunch hour; as well as, performing with the BC Jazz Band in the Saturday evening concert.

Award Announcement 

At the end of the Junior High and Middle School competition on Friday, soloist awards, a winner and two runners up will be selected and announced.  At the end of the day on Saturday, soloist awards will be announced and three high school bands will be selected to perform in the evening concert. All high school bands, including those that perform on Friday are eligible to be selected as showcase bands on the Saturday evening concert.  Places are determined solely by the afternoon scoring.  The three showcase bands will lead off the Saturday evening concert, and the performance order will be determined by a random draw.

Traditionally, junior high and middle school bands have performed on Friday and high school bands have performed on Saturday.  If needed, we are happy to host a high school band on Friday if it helps with your travel arrangements.

QUESTIONS? – PLEASE CALL OR E-MAIL:

NAEIM RAHMANI

(425) 564-3114
naeim.rahmani@bellevuecollege.edu

JIM SISKO

(425) 564-4059
jim.sisko@bellevuecollege.edu

SCHEDULE
Sat. 2/4/23
MUSIC DIRECTORSWARM-UPPERFORMCLINIC RM. ACLINICIANCLINIC RM. BCLINICIAN
LINCOLN JAZZ IINEIL WELCH8:15 AM8:40 AM9:05 AMShaw
MOUNT SI JAZZ IIIDANNY KOLKE8:40 AM9:05 AM9:30 AMSchaff
LAKESIDEERIC PATTERSON9:05 AM9:30 AM9:55 AMBarduhn
JUANITAANNEMARIE SMITH9:30 AM9:55 AM10:20 AMShaw
EASTLAKELUKE DAHLBERG9:55 AM10:20 AM10:45 AMSchaff
SEATTLE ACADEMYSTUART MACDONALD10:20 AM10:45 AM11:10 AMBarduhn
MOUNT SI JAZZ IIROBBIE RUTHERFORD10:45 AM11:10 AM**1:00 PMShaw
Break (25 Minutes)BreakBreakBreak
MASTERCLASS w/ERENA TERAKUBO12:00 PM to 1:00 PM
Break (25 Minutes)BreakBreakBreak
WEST SEATTLEETHAN THOMAS1:00 PM1:25 PM1:50 PMSchaff
CLACKAMAS C.C.LARS CAMPBELL1:25 PM1:50 PM2:15 PMBarduhn
NEWPORT JAZZ ITODD MAHAFFEY1:50 PM2:15 PM2:40 PMShaw
GARFIELDJARED SESSINK2:15 PM2:40 PM3:05 PMSchaff
BOTHELLPHIL DEAN2:40 PM3:05 PM3:30 PMBarduhn
BELLEVUE JAZZ IEDD GEORGE3:05 PM3:30 PM3:55 PMShaw
MOUNT SI HS JAZZ I
BILL LEATHER
3:30 PM3:55 PM4:20 PMSchaff
ROOSEVELT JAZZ IHANNAH MOWRY3:55 PM4:20 PM4:55 PMBarduhn
BC JAZZ BANDJIM SISKO4:20 PM4:55 PM
AWARDS and Evening Performers announced5:45 PM
EVENING CONCERT8:00 PM

EVENING CONCERT

Featuring Erena Terakubo with the BC Big Band.

FEBRUARY 4, 2023 | 8:00 PM
CARLSON THEATRE
$15 GENERAL
FREE to all student participants.

Buy Tickets
Big-Band-Jazz-Festival-XXV-1080-x-1080

SCHEDULE
Friday 2/3/23
Band DirectorWARM-UPPERFORMCLINIC RM. ACLINICIANCLINIC RM. BCLINICIAN
CENTENNIAL M.S.LANE WILKINSON9:20 AM9:40 AM10:00 AMBarduhn
TILLICUM M.S.GWYN BARKMAN9:40 AM10:00 AM10:20 AMShaw
TWIN FALLSERIN LAMPE10:00 AM10:20 AM10:40 AMSchaff
HEATHERWOOD M.S.DREW BADDELEY10:20 AM10:40 AM11:00 AMBarduhn
10th STREET M.S.NATHAN SACKMAN10:40 AM11:00 AM11:20 AMShaw
CHINOOK M.S.MEAGAN MANGUM11:00 AM11:20 AM**1:00 PMSchaff
BreakBreak (20 minutes)1:00PM
MASTERCLASS w/ERENA TERAKUBO12pm to 1pm
BreakBreak (20 minutes)
CAVELERO MID HIGHBRIAN KORESKI1:00 PM1:20 PM1:40 PMBarduhn
JANE ADDAMS M.S.ELENA HENSIEK1:20 PM1:40 PM2:00 PMShaw
ECKSTEIN M.S. JUNIORMOC ESCOBEDO1:40 PM2:00 PM2:20 PMSchaff
VALLEY VIEW M.S.MIKE MINES2:00 PM2:20 PM2:40 PMBarduhn
MADRONA M.S.MATT EDWARDS2:20 PM2:40 PM3:00 PMShaw
WASHINGTON M.S.MIKE SUNDT2:40 PM3:00 PM3:20 PMSchaff
ECKSTEIN M.S. SENIORMOC ESCOBEDO3:00 PM3:20 PM3:40 PMBarduhn
Jazz on Film3:40 PM
Bellevue College Big Band with Erena Terakubo4:20 PM
Awards Ceremony4:50 PM

Last Updated February 2, 2023